Psycho-Babble Medication Thread 1096670

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

Can neuroleptics CAUSE anxiety???

Posted by Lamdage22 on January 21, 2018, at 2:17:04

I am reading a book about anxiety and how to get rid of it and it states that neuroleptics can cause anxiety.

 

Re: Can neuroleptics CAUSE anxiety???

Posted by Christ_empowered on January 21, 2018, at 10:52:24

In reply to Can neuroleptics CAUSE anxiety???, posted by Lamdage22 on January 21, 2018, at 2:17:04

yes. i've read some case studies where people w/ psychosis were put on neuroleptics and then they also needed benzodiazepines, to deal with the panic attacks and such.

in that little article, the "experts" said that the atypicals don't cause as much of a problem. i seem to recall a lot of switching from haldol to seroquel, plus xanax xr.

but...i suspect it could potentially happen w/ any neuroleptic. i tolerate 20mgs/abilify, but some people have serious anxiety on abilify and other newer, 'atypical' tranquilizers. it is well known that sufficient doses of tranquilizers can produce a deficit syndrome that looks a lot like "negative symptoms," including social withdrawal. not good.

sorry about this, lamdage.

 

Re: Can neuroleptics CAUSE anxiety???

Posted by Lamdage22 on January 21, 2018, at 11:04:31

In reply to Re: Can neuroleptics CAUSE anxiety???, posted by Christ_empowered on January 21, 2018, at 10:52:24

that is nasty. Thanks for your post.

 

Re: Can neuroleptics CAUSE anxiety???

Posted by Lamdage22 on January 21, 2018, at 12:21:50

In reply to Re: Can neuroleptics CAUSE anxiety???, posted by Lamdage22 on January 21, 2018, at 11:04:31

Knowing all these facts, who in their right mind would recommend psychiatric medication for a pre-psychotic condition? I wasnt even really psychotic! At least not after i got off of Nardil. Yet still i had to get on this crap.

Hmm.

 

Re: Can neuroleptics CAUSE anxiety???

Posted by linkadge on January 21, 2018, at 15:48:16

In reply to Re: Can neuroleptics CAUSE anxiety???, posted by Lamdage22 on January 21, 2018, at 11:04:31

Yes, they could.

Firstly, depending on the dose, you could get akathesia, which could present anxiety like symptoms.
Secondarily, the dopamine blockade could affect some mood / cognitive related processes which could result in increased anxiety over time. For example, in university, I briefly took olanazapine. However, slowly I noticed my thinking was not as sharp and I had difficulty with memory. This affected my confidence and ultimately resulted in more anxiety about performance in social and academic situations.

Linakdge

 

Re: Can neuroleptics CAUSE anxiety???

Posted by Christ_empowered on January 22, 2018, at 9:04:16

In reply to Re: Can neuroleptics CAUSE anxiety???, posted by linkadge on January 21, 2018, at 15:48:16

one interesting tidbit I read, somewhere...

-all- tranquilizers/neuroleptics/"antipsychotics" induce varying degrees of Parkinsonism. The 'atypicals' can control psychosis, mania, etc. w/o the same level of EPS and (hopefully...) a lower risk of TD, but...

Parkinsons isn't just about -physical- symptoms. People w/ early stage Parkinsons report a lot of non-physical symptoms--dysphoria, anxiety, depression--that clearly overlap with tranquilizer treatment, even the 'atypicals.'

some of the newer ones, such as latuda, abilify, the other d2 partial agonists, clearly have a stimulating/activating effect on some people, with the result of heightened anxiety, even panic attacks. low doses of some of the other 'atypicals' have been implicated in inducing (hypo)mania, exacerbation of agitation, etc. and of course...

it seems that just about any sufficiently dosed tranquilizer -can- induce cognitive blunting, dysphoria, anhedonia, etc. individual susceptibility seems to vary greatly.

i don't know. personally, im down to 20mgs/abilify per day, and i feel -so- much better. granted, ive matured a good bit, and other psychosocial factors have been addressed, but i do (now...) suspect that i was on an excessive dose, and -that- contributed mightily to my "symptoms." ugh.

anyway, lamdage...its not all doom and gloom. some people do well on tranquilizers, some people end up on lower maintenance doses, now and then some people even more or less taper off and call it a day. i just wish the tranquilizers weren't so unbelievably, excessively popular. they really should be for psychosis and severe mood disorders, and very little else.

ok. end of rant. hope things get better for you.

 

Re: Can neuroleptics CAUSE anxiety???

Posted by Jeroen on January 22, 2018, at 13:42:57

In reply to Can neuroleptics CAUSE anxiety???, posted by Lamdage22 on January 21, 2018, at 2:17:04

Yes geodon and abilify cause(d) anxiety in me all of them did

 

Re: Can neuroleptics CAUSE anxiety???

Posted by Lamdage22 on January 23, 2018, at 3:14:52

In reply to Re: Can neuroleptics CAUSE anxiety???, posted by Jeroen on January 22, 2018, at 13:42:57

It is unfortunate that psychiatric drugs can cause the very symptoms they are supposed to treat.

 

Re: Can neuroleptics CAUSE anxiety??? Lamdage22

Posted by beckett2 on January 25, 2018, at 21:22:45

In reply to Re: Can neuroleptics CAUSE anxiety???, posted by Lamdage22 on January 23, 2018, at 3:14:52

Yes, they all did, esp Abilify.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.